MAUDE Adverse Event Report: ACCESS VASCULAR. INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ACCESS VASCULAR. INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number PICC-142 CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Observed a break/cut in a catheter.
 
Additional Manufacturer Narrative
The complainant reported that the picc was inserted on (b)(6) 2024 and removed on (b)(6) 2024 due to a cracked and leaking luer.The line was replaced without any impact on the patient.The incident was reported to avi on (b)(6) 2024, and on (b)(6) 2024, avi determined that the incident was not mdr reportable.The line was returned to avi and evaluated on 15aug2024.During the evaluation, avi identified a break in the catheter wall that was not initially reported by the user.On 05sep2024, avi determined that the break was mdr reportable.The break appeared as a straight, perpendicular cut or incision at the 5.1 cm mark.The shape of the cut, along with the absence of material deformation, suggests that it was likely caused by an external force rather than internal stress or pressure.The investigation indicates that the line was damaged by the securement device at some point during use; however, the exact mechanism causing the cut could not be determined.It was also identified that the securement device used was not the one included in the avi procedure kit.A review of the lot history revealed no nonconformances associated with the production lot.

Brand Name
HYDROPICC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR. INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR. INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
elizabeth haines
749 middlesex turnpike
billerica, MA 01821
9785966862
MDR Report Key20184918
Report Number3015060232-2024-00018
Device Sequence Number8930935
Product Code LJS
UDI-Device Identifier00862559000487
UDI-Public(01)00862559000487
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K193015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberPICC-142 CM
Device Catalogue Number80001104
Device Lot Number11560170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown